Idaho, 2012Wildfire in Idaho, July 22 to 25, 2012
July 22 to 25, 2012 · NWS PIH · 1 event in 1 county or zone
Lightning started a 34,000 acre fire 10 miles southeast of Shoshone. It occurred in open land and no damage occurred to structures.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning started a 34,000 acre fire 10 miles southeast of Shoshone. It occurred in open land and no damage occurred to structures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 22, 12:45 PM MST, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 22, 12:45 PM MST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
145 PM MDT SUN JUL 22 2012
.DISCUSSION...UPPER LOW OVER VICTORIA ISLAND IN COMBINATION WITH
WEAK UPPER SHORTWAVE HAS SHIFTED THE PLUME OF MONSOON MOISTURE
BACK OVER SE IDAHO TODAY WITH ISOLATED SHOWERS AND THUNDERSTORMS
DEVELOPING THIS MORNING AND CONTINUING INTO EARLY AFTERNOON.
EXPECT CONTINUED DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE UPPER LOW MOVING THROUGH SOUTHERN
CANADA WILL TURN FLOW MORE WESTERLY AND MONSOON MOISTURE WILL
SHIFT EAST A BIT FOR MONDAY. EXPECT THIS TO FUEL SCATTERED TSTMS
IN THE EASTERN HIGHLANDS...WITH ISOLD COVERAGE ELSEWHERE. THIS
CONTINUES TO TRACK EAST THROUGH SOUTHERN CANADA AND WESTERLY FLOW
WILL PERSIST OVER SOUTHEAST IDAHO. THUS MONSOON MOISTURE REMAINS
LIMITED TO THE SOUTHERN AREAS NEAR THE UTAH BORDER SO THREAT OF
ISOLATED CONVECTIVE SHOWERS WILL REMAIN OVER THE SOUTHERN QUARTER
OF THE PIH CWA FOR TUESDAY THROUGH THURSDAY. BEHIND THIS UPPER LOW
RIDGING BEGINS TO REBOUND OVER THE NORTHERN ROCKIES BRINGING
SLIGHT WARMING TREND FOR LATER IN THE WEEK. MONSOON MOISTURE LURKS
TO OUR SOUTH FOR THE REMAINDER OF THE FORECAST PERIOD AND EARLY
INDICATIONS ARE FOR ANOTHER WEAK SURGE NORTHWARD FOR FRIDAY AND
SATURDAY FOR ANOTHER THREAT OF CONVECTIVE SHOWERS MAINLY OVER
ELEVATED TERRAIN. DSH
&&
.AVIATION...HAVE VCTS AT ALL TAF SITES THIS AFTERNOON. PIH DID PICK
UP A BRIEF SHOWER TOO AND MAY NEED TO ADD SOME SHOWERS AND TEMPO
THUNDER AS WELL ESPECIALLY AT BYI...PIH AND IDA THIS AFTERNOON.
WINDS SHOULD REMAIN LIGHT OTHER THAN NEAR THUNDERSTORMS. WEAK COLD
FRONT PASSES MONDAY AND EXPECT 10 TO 20 KNOT WINDS AT BYI...PIH AND
IDA MONDAY AFTERNOON. GK
&&
.FIRE WEATHER...THUNDERSTORMS STARTING TO DEVELOP AGAIN THIS
AFTERNOON AFTER A BRIEF BREAK. WILL KEEP RED FLAG WARNING GOING
THOUGH MAY NOT BE MORE THAN ISOLATED. MONSOONAL MOISTURE IN PLACE
AND STARTING TO GET DEVELOPMENT IN CLEAR AIR WEST OF THE MOISTURE
AXIS. SO EXPECT SEVERAL MORE HOURS OF POTENTIAL THUNDERSTORM
ACTIVITY. UPPER LOW PASSES TO NORTH ON MONDAY AND DRIVES THROUGH A
WEAK COLD FRONT. FOR NOW THINK BOTH WINDS AND RELATIVE HUMIDITY ON
RIDGE TOPS MAY NOT BE ENOUGH FOR RED FLAG CRITERIA. WILL HOLD OFF
ON THAT BUT EXPECT BREEZIER CONDITIONS MONDAY. GK
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT BELOW 6500 FEET FOR
THE IDZ409-477.
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT BELOW 6000 FEET FOR
THE IDZ413-476.
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT BELOW 5500 FEET FOR
THE IDZ412.
&&
Hazardous weather outlook, Jul 22, 3:03 AM MST, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
403 AM MDT SUN JUL 22 2012
IDZ017>025-031-032-231200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
403 AM MDT SUN JUL 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
FIRE WEATHER RED FLAG WARNINGS DUE TO LIGHTNING ACTIVITY HAVE BEEN
ISSUED FOR THIS AFTERNOON AND EVENING FOR PORTIONS OF CENTRAL AND
EASTERN IDAHO. CHECK THE LATEST URGENT FIRE WEATHER MESSAGE FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AFTERNOON AND EVENING LIGHTNING IS EXPECTED AGAIN ON MONDAY
AFTERNOON AND EVENING. THE ATMOSPHERE SHOULD BECOME MORE STABLE
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Special weather statement, Jul 22, 2:03 PM MST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
303 PM MDT SUN JUL 22 2012
IDZ017-022-222200-
MINIDOKA ID-LINCOLN ID-CASSIA ID-
303 PM MDT SUN JUL 22 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTH CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
SOUTHWESTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 400 PM MDT
AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FILER TO 5 MILES
SOUTH OF KIMBERLY TO 8 MILES SOUTHEAST OF ROGERSON..AND MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DIETRICH...
LAT...LON 4241 11429 4242 11409 4251 11407 4254 11399
4254 11394 4276 11395 4276 11405 4280 11407
4280 11434 4284 11439 4284 11448 4300 11423
4276 11379 4230 11391 4214 11428
TIME...MOT...LOC 2102Z 232DEG 22KT 4265 11461 4248 11436
4216 11443
HEDGESSpecial weather statement, Jul 22, 3:01 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
401 PM MDT SUN JUL 22 2012
IDZ017-022-222300-
MINIDOKA ID-LINCOLN ID-CASSIA ID-
401 PM MDT SUN JUL 22 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
SOUTHWESTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 500 PM MDT
AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF HAZELTON..MOVING NORTHEAST
AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURLEY...
HEYBURN... PAUL AND VIEW...
RUPERT...
LAT...LON 4242 11410 4243 11408 4252 11406 4254 11394
4273 11395 4293 11372 4240 11342 4237 11407
TIME...MOT...LOC 2201Z 245DEG 22KT 4249 11402
HEDGESWildfire, Eastern Magic Valley
- When
- July 22, 4:00 PM MST to July 25, 10:00 AM MST
- Where
- Eastern Magic Valley forecast zone
- Reported by
- Park/Forest Service
Lightning started a 34,000 acre fire 10 miles southeast of Shoshone. It occurred in open land and no damage occurred to structures.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 22 to 27, 201275 injured · 29 events
- Damaging Winds in Georgia, July 22 to 26, 2012$55,000 · 55 kt wind · 26 events
- Damaging Wind in South Dakota, July 22, 20121 injured · $60,000 · 70 kt wind · 1 event
- Wildfire in Iowa, July 22, 20121 injured · $40,000 · 1 event
- Lightning Strike in Florida, July 22, 2012$40,000 · 1 event
- Excessive Heat in Illinois, July 22 to 27, 201217 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 22, 201210 events
- Excessive Heat in Kansas, July 22 to 25, 201210 events
- Hail and Damaging Winds in North Dakota, July 22, 2012$7,000 · 1.75 in hail · 10 events
- Damaging Wind in Montana, July 22, 2012$15,000 · 52 kt wind · 1 event
- Hail in North Carolina, July 22, 20121.25 in hail · 9 events
- Hail in North Dakota, July 22, 20122 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405329.